AZT, 3TC, and Fortovase Effects
Mar 28, 2002
I have a weird question. I was exposed to HIV on 3/8/02. I have confirmed their status through ELISA testing and Western Blot for HIV-1.
18 hours after exposure, started AZT. About 65 hours after exposire I started 3TC, and about 90 hours after exposure I started Fortovase.
My question deals with sweating. I noticed about 2 days after I started the Fortovase (this would be day 6 after exposure) that I would swaet alot easier. I also notice that when I take the Fortvase, about 30 minutes to an hour later I get really bad heartburn and I get flushed for a bit. This has improved quite a bit as I have now ben on the Fortovase for about 10 days now.
FYI - I am in Nigeria on assignment for the next few months.
So, my question is, is there a place where I can find out about this drug combination and some of the side effects? I have read about the drugs individually, but not as a group.
Or, do you think I was going through ARS 6 days after exposure in spite of PEP treatment. I do know that is not 100. I also had to stagger the drugs due to availibility of them here in country.
Thanks, Concerned and a Long Way from Home
Response from Dr. Henry
A significant fraction of persons starting AZT, 3TC, and Fortovase will experience a number of side effects initially. GI complainst including heartburn are not uncommon when starting AZT. Pertubations in sweating are reported by a small fraction of patients. The symptoms you describe are more likely due to the meds than HIV seroconversion but are still non-specific. Assuming that your exposure was significant then I would recommend attempting to finish as close to 4 weeks of prophylaxis as possible. Follow-up HIV testing is still advisable (perhaps 3 and 6 months). Good-luck. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do Symptoms Of Hepatitis C Include Unusual Odor Of Urine?
- Would Someone Go To Jail Fro Giving Someone Else Hiv
- How Long Do The Hepatitis B Vaccine Stay In Your System?
- Glycerin Cure Thrush
- Does Hiv 3 Months Window Mean 12 Week Or 13 Week?
- Does Hiv Causes Numbness And Tingling In Feet And Hand?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.